Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can ESR be elevated in patients who are on antiplatelets agents like clopidogril for a long time ?

Can ESR be elevated in patients who are on antiplatelets agents like clopidogril for a long time?
Thu, 19 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests ,  
General Surgeon 's  Response
hi welcome to healthcaremagic
yes it does increases ESR levels..it is known to cause polyarthralgia and other associated disorders..
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

sir my mom is 74 years old , she is an astemetic patients she is getting low grade fever in the evening . her appetite is very poor now . she doesnt like to eat anything . she feels tired and sleepy all the time . her hemoglobin is 8.5 and her ESR IS 95 . PLS TELL US WHAT IS IT ?

doctor1 MD

I ve recently been for two full blood counts, both of which show raised ESR (55) and slightly low Folic Acid. I ve also had a chest x-ray (results not back until next Friday) and have been prescribed Amoxicillin Capsules and Folic Acid Tablets. I m always racked with aches and pains, but this is the first time my ESRs been raised. Needless to say I m extremely frightened, as when you search the internet all the horrors appear (cancer, etc). How likely is it to be something really serious?

doctor1 MD

My mother is 55 years old. She is a diabtic patient. Her diabtes level is normal now. But some times she is getting fever. Her Health is also decreasing day by day. Today we had a Blood ESR test and level is 128. we are totally surprised and feared. What could be the reason of increasing ESR and how to reduce it. What are the infections can happen in body. what are the diagnosis need to do to find out the reason for it. Please help me. I am totally feared. I cant manage myself without my mother. Please help me doc.

Recent questions on  Clopidogrel

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I learned I had CLL in 2008 at age 56; unfortunately required 2 coronary stents later that year, requiring Plavix. within one month I discovered I had ITP also; so my oncologist suggested chemotx which I refused, accepting RCP therapy only(avoided fludarabine). I have had two year "remission" until recently developed respiratory infection which led to the current "Crash "

to 26,000 pltsfor which I have been started on high dose Prednisone. I show no signs of progressive CLL(am considered stage1); thus my question: I'm from large family with history of autoimmune disorders; is it possible that I too have an intercurrent autoimmmune disease also, despite CLL?

doctor1 MD

I just had 2 stents putt in my heart. I was placed on plavix and lipitor in addition to the metoporol and aspirin I was already taking. I am now urinating very frequently (every two -two and 1/2 hours). Any ideas what would cause this change in urination pattern? The heart and stents were inserted 3 weeks ago

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted 5 hours . Doc went for angiography and quickly for angioplasty to fix the 100%blockages but still...

doctor1 MD

I have 2 Coranary heart stents. Left decending artery . Will the pain reliever drug indomethician be ok to take?